Fast distributed approximation algorithm for the maximum matching problem in bounded arboricity graphs

Andrzej Czygrinow, Michał Hańćkowiak, Edyta Szymańska

Research output: Chapter in Book/Report/Conference proceedingConference contribution

7 Scopus citations

Abstract

We give a deterministic distributed approximation algorithm for the maximum matching problem in graphs of bounded arboricity. Specifically, given 0<ε<1 and a positive integer a, the algorithm finds a matching of size at least (1-ε)m(G), where m(G) is the size of the maximum matching in an n-vertex graph G with arboricity at most a. The algorithm runs in O(log * n) rounds in the message passing model and it is the first sublogarithmic algorithm for the problem on such a wide class of graphs. Moreover, the result implies that the known lower bound on the time complexity for a constant or polylogarithmic approximation does not hold for graphs of bounded arboricity.

Original languageEnglish (US)
Title of host publicationAlgorithms and Computation - 20th International Symposium, ISAAC 2009, Proceedings
Pages668-678
Number of pages11
DOIs
StatePublished - Dec 1 2009
Event20th International Symposium on Algorithms and Computation, ISAAC 2009 - Honolulu, HI, United States
Duration: Dec 16 2009Dec 18 2009

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume5878 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Other

Other20th International Symposium on Algorithms and Computation, ISAAC 2009
CountryUnited States
CityHonolulu, HI
Period12/16/0912/18/09

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'Fast distributed approximation algorithm for the maximum matching problem in bounded arboricity graphs'. Together they form a unique fingerprint.

  • Cite this

    Czygrinow, A., Hańćkowiak, M., & Szymańska, E. (2009). Fast distributed approximation algorithm for the maximum matching problem in bounded arboricity graphs. In Algorithms and Computation - 20th International Symposium, ISAAC 2009, Proceedings (pp. 668-678). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 5878 LNCS). https://doi.org/10.1007/978-3-642-10631-6_68